Alert archive / Arkansas / Tornado Warnings in 2005

Tornado Warning 23, NWS Little Rock, AR

November 27, 2005Yell County, Arkansas

NWS Little Rock, AR issued this tornado warning at Nov 27, 2005, 3:45 PM CST for Yell County, Arkansas. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 27, 2005, 3:45 PM CST (21:45 UTC)
Expired
Nov 27, 2005, 4:30 PM CST
In force
45 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Yell County, AR

The radar

The Little Rock radar (KLZK), 95 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 27, 3:45 PM CSTTSTM WND DMG10 E Waltreak, ARPOWER POLES DOWN AND ROOF OFF OF CHICKEN HOUSE ON HIGHWAY 80.
Nov 27, 3:50 PM CSTTSTM WND DMGBluffton, ARBARN WITH CAR INSIDE BLOWN DOWN AND NUMEROUS TREES DOWN.
Nov 27, 4:13 PM CSTHAIL 0.885 W Dardanelle, ARNICKEL SIZE HAIL AT MOUNT NEBO STATE PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 27, 2:20 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 272147
TORLZK
ARC149-272230-
/O.NEW.KLZK.TO.W.0023.051127T2145Z-051127T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CST SUN NOV 27 2005

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  YELL COUNTY IN CENTRAL ARKANSAS

* UNTIL 430 PM CST

* AT 342 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES
  SOUTHWEST OF DANVILLE...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  DANVILLE AROUND 405 PM CST
  OLA AROUND 410 PM CST

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR WESTERN ARKANSAS.

LAT...LON 3489 9367 3502 9361 3512 9347 3521 9341
      3520 9327 3529 9327 3526 9321 3523 9318
      3523 9315 3512 9306 3512 9303 3516 9301
      3517 9295 3512 9298 3512 9301 3507 9304
      3491 9326 3480 9335 3475 9352

$$

46
1 follow-up statement
000 
WWUS54 KLZK 272209
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
408 PM CST SUN NOV 27 2005

ARC149-272230-
/O.CON.KLZK.TO.W.0023.000000T0000Z-051127T2230Z/
YELL AR-
408 PM CST SUN NOV 27 2005

...A TORNADO WARNING CONTINUES UNTIL 430 PM CST FOR YELL COUNTY...

AT 408 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
TORNADO 5 MILES NORTHEAST OF DANVILLE...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE MOUNT GEORGE AND DARDANELLE.

PEOPLE IN THE PATH OF THIS STORM NEED TO FIND A PLACE OF SAFETY 
NOW

&&

LAT...LON 3489 9367 3502 9361 3512 9347 3521 9341
      3520 9327 3529 9327 3526 9321 3523 9318
      3523 9315 3512 9306 3512 9303 3516 9301
      3517 9295 3512 9298 3512 9301 3507 9304
      3491 9326 3480 9335 3475 9352

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 27, 3:18 PM CST, 27 minutes earlier.

Area forecast discussion, Nov 27, 3:18 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
318 PM CST SUN NOV 27 2005

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
STRONG LOW PRESSURE CONTINUES TO MOVE EAST THROUGH KANSAS. STRONG
SHEAR IS ASSOCIATED WITH THIS SYSTEM AND HELICITY VALUES HAVE
INCREASED TO OVER 400 ACROSS THE WESTERN HALF OF THE AREA. KLZK
RADAR SHOWS A LINE OF THUNDERSTORMS DEVELOPING IN FAR WESTERN
SECTIONS. COLD FRONT CURRENTLY IN OKLAHOMA WILL MOVE THROUGH
ARKANSAS OVERNIGHT TONIGHT TO NEAR THE MISSISSIPPI RIVER BY 12Z. SPC
CONTINUES MODERATE RISK OVER THE AREA TONIGHT. DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE EXPECTED. WITH A TIGHT
GRADIENT AROUND THAT SURFACE LOW...WILL CONTINUE THE LAKE WIND
ADVISORY THROUGH 12Z AND EXPECT WIND GUSTS TO 35 MPH.

AS LOW MOVES INTO IOWA ON MONDAY...WRAP AROUND MOISTURE WILL MAKE IT
INTO THE NORTH...THEREFORE WILL CONTINUE SLIGHT CHANCE OF SHOWERS
ACROSS THE NORTH SECTIONS THROUGH MONDAY AFTERNOON. HIGH PRESSURE
BUILDS INTO THE AREA TUESDAY AND TUESDAY NIGHT. DRY CONDITIONS WILL
CONTINUE THROUGH WEDNESDAY NIGHT.
&&

.LONG TERM...THURSDAY THROUGH SUNDAY
12Z GFS CAME IN ALMOST THE OPPOSITE OF WHAT THE 00Z AND 06Z RUNS
WERE SHOWING FOR LATE THURSDAY THROUGH THE WEEKEND...BASICALLY
SHOWING MOISTURE AND CHANCES OF RAIN DURING TIME PERIODS THE EARLIER
RUNS WERE SHOWING AS DRY AND SHOWING DRY AND COOL CONDITIONS DURING
WHAT WERE MOIST PERIODS. IT DOES LOOK LIKE THE UPPER FLOW PATTERN
TRANSITIONS INTO SOMEWHAT OF A FAST ZONAL FLOW PATTERN LATE IN THE
WEEK AND THIS WILL LEAD TO FAST MOVING WEAK SYSTEMS THAT WILL BE
HARD TO TIME AND CAN EASILY CHANGE CHARACTER IN LATER RUNS. DECIDED
TO STICK PRETTY MUCH WITH WHAT THE 00Z AND 06Z RUNS WERE SHOWING FOR
NOW AND MADE LITTLE CHANGE TO THE FORECAST. DID INSERT SOME POPS
INTO THE FORECAST FOR SUNDAY WITH THOSE TRANSLATING INTO THE
SOUTHEAST SUNDAY NIGHT. WAS GOING TO DROP POPS FOR SATURDAY NIGHT
BUT SINCE THE 12Z GFS IS INDICATING MOISTURE IN THE AREA...DECIDED
TO LEAVE THE SMALL POPS IN FOR NOW. TEMPS SHOULD BE NEAR OR A LITTLE
BELOW NORMAL. BASED ON ALL THIS AND NO STRONG SYSTEMS...SHOULD NOT
HAVE TO WORRY ABOUT WINTER PRECIPITATION OR SEVERE WEATHER IN THIS
CWA THROUGH THE EXTENDED.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  50  61  37  54 /  60  20  10  10
HARRISON AR       45  49  31  47 /  60  20  10  10
HOT SPRINGS AR    50  60  37  54 /  50  10  10   0
PINE BLUFF AR     52  63  38  56 /  70  20   0   0
MOUNTAIN HOME AR  46  51  31  48 /  50  20  10  10
MONTICELLO AR     54  65  39  58 /  80  20   0   0
SEARCY AR         50  60  36  52 /  70  20  10  10
MOUNT IDA AR      49  59  36  53 /  60  10  10   0
RUSSELLVILLE AR   48  56  35  51 /  60  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 AM MONDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

SHORT TERM...51 / LONG TERM....29
Hazardous weather outlook, Nov 27, 8:15 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 AM CST SUN NOV 27 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
815 AM CST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

...SIGNIFICANT SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND
   TONIGHT...

A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL GATHER
MORE STRENGTH TODAY. WINDS AT THE SURFACE AND ALOFT WILL BECOME
EXCEPTIONALLY STRONG. WINDS NEAR THE SURFACE WILL BE FROM THE SOUTH
OR A LITTLE EAST OF SOUTH WHILE WINDS ALOFT WILL COME FROM MORE OF A
SOUTHWEST TO WEST DIRECTION.

THIS WILL SET THE STAGE FOR THE POSSIBILITY OF SIGNIFICANT SEVERE
THUNDERSTORMS AND TORNADOES ACROSS ARKANSAS.

LATE THIS AFTERNOON...THE LOW WILL BE IN NORTHEAST KANSAS...WITH A
COLD FRONT EXTENDING FROM THE LOW THROUGH EASTERN OKLAHOMA INTO
NORTHEASTERN TEXAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY
ALONG THE FRONT AROUND MID AFTERNOON.

THUNDERSTORMS ARE FORECAST TO DEVELOP IN A NORTH TO SOUTH LINE ALONG
THE COLD FRONT THIS AFTERNOON AND EVENING. THE SQUALL LINE WILL MOVE
TO THE EAST RAPIDLY AND SHOULD BE OUT OF THE AREA BY MIDNIGHT OR
SHORTLY THEREAFTER.

THUNDERSTORMS ALONG THIS LINE MAY BE SEVERE WITH DAMAGING WINDS
BEING THE MAIN SEVERE WEATHER. HOWEVER CONDITIONS ARE FAVORABLE
FOR TORNADOES AND A FEW SIGNIFICANT TORNADOES CANNOT BE RULED OUT.
SOME LARGE HAIL WILL ALSO BE POSSIBLE.

THERE IS A POSSIBILITY THAT ISOLATED THUNDERSTORMS COULD DEVELOP
AHEAD OF THE LINE. ANY OF THESE COULD BECOME SEVERE OR TORNADIC
WITH DAMAGING WINDS...TORNADOES AND POSSIBLY LARGE HAIL.

THE LOW PRESSURE WILL CAUSE SURFACE WINDS TO INCREASE IN STRENGTH
AND TO BECOME GUSTY. A LAKE WIND ADVISORY WILL BE IN EFFECT FOR THE
ENTIRE AREA TODAY. ANYBODY VENTURING OUT ON LAKES TODAY WILL NEED TO
EXERCISE EXTREME CAUTION FOR BOTH THE STRONG WINDS AND THE RAPID
DEVELOPMENT OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MUCH COOLER AIR WILL FOLLOW THE FRONT ON MONDAY WITH BREEZY
NORTHWEST WINDS. THERE IS A POSSIBILITY THAT LAKE WIND
ADVISORIES MAY BE REQUIRED FOR SOME AREAS ON MONDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EARLY TONIGHT
ACROSS MOST ALL OF THE AREA.

THIS IS A POTENTIALLY DANGEROUS SITUATION. PEOPLE ACROSS
ARKANSAS ARE URGED TO REVIEW THEIR SEVERE WEATHER AND TORNADO
SAFETY RULES AND MONITOR NOAA WEATHER RADIO OR OTHER MEDIA
OUTLETS FOR LATER STATEMENTS...WATCHES...AND WARNINGS.
&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

29/32

In the hours before

Local storm report, Nov 27, 3:26 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
326 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             14 E MENA               34.58N 93.99W
11/27/2005  1.75 INCH        POLK               AR   LAW ENFORCEMENT

0300 PM     TSTM WND DMG     WICKES                  34.30N 94.34W
11/27/2005                   POLK               AR   LAW ENFORCEMENT

            TREES DOWN.

0310 PM     HAIL             10 E MENA               34.58N 94.06W
11/27/2005  1.75 INCH        POLK               AR   LAW ENFORCEMENT

&&

INIGUEZ

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 4:00 AM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more26 hr
Nov 27, 2:17 PM CSTSevere Thunderstorm WarningLZKPolk28 min
Nov 27, 2:37 PM CSTTornado WarningLZKMontgomery, Polk38 min
Nov 27, 3:07 PM CSTTornado WarningLZKScott, Yell38 min
Nov 27, 3:15 PM CSTTornado WarningLZKMontgomery45 min
Nov 27, 3:43 PM CSTSevere Thunderstorm WarningLZKPike, Polk17 min
Nov 27, 4:00 PM CSTTornado WarningLZKMontgomery55 min
Nov 27, 4:05 PM CSTTornado WarningLZKPike55 min
Nov 27, 4:12 PM CSTTornado WarningLZKPope63 min
Nov 27, 4:40 PM CSTTornado WarningLZKYell50 min
Nov 27, 4:48 PM CSTTornado WarningLZKGarland57 min
Nov 27, 4:59 PM CSTTornado WarningLZKClark, Pike46 min
Nov 27, 5:06 PM CSTSevere Thunderstorm WarningLZKMontgomery24 min
Nov 27, 5:11 PM CSTTornado WarningLZKPerry19 min
Nov 27, 5:12 PM CSTTornado WarningLZKPope, Searcy, Van Buren48 min
Nov 27, 5:16 PM CSTTornado WarningLZKHot Spring29 min
Nov 27, 5:28 PM CSTTornado WarningLZKConway, Pope47 min
Nov 27, 5:31 PM CSTTornado WarningLZKPerry, Saline44 min
Nov 27, 5:38 PM CSTSevere Thunderstorm WarningLZKMontgomery22 min
Nov 27, 5:45 PM CSTTornado WarningLZKGarland, Saline45 min
Nov 27, 5:50 PM CSTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy55 min
Nov 27, 5:56 PM CSTTornado WarningLZKClark, Pike49 min

Nearby

Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.